Reply To: Afraid of serotonin syndrome!

Home Welcome to the ADDitude Forums For Adults Afraid of serotonin syndrome! Reply To: Afraid of serotonin syndrome!

#120130
Mrs.Farnsworth
Participant

I know you are worried, but don’t play doctor. PsychNP’s go through a lot of school to be able to make these decisions on meds. If you are changing up the meds on your own ((please don’t!)), please either go back in/call your provider to discuss your concerns of serotonin syndrome or go to a different doctor for a second opinion. Your concerns are valid, though, as some providers aren’t the best (rare) … in that case, stick to your regular regimen and get a second opinion.

If you ask, they will explain how the meds work and interact/not interact with each other. Your provider should be able to talk about the mechanisms of action and the reason they feel it is a good med decision down to the actual science of it.

I took a sample MCAT test (found out I know only layman’s medicine, haha), and they seriously ask questions about which med to choose for a patient based on a certain molecule/chemical reacting with a certain body chemical. I’m not a doctor, so please excuse my explanation. It’s science, and they know it. That’s before they even start medical school too.

If your doc can’t explain it this way, get a second opinion. I hope you are okay. Messing with your own meds can cause issues. Just a heads up, stimulants are going to be the best-day-ever on day one, but it changes. ((also, not a doctor, but I have heard a couple of people say Vyvanse made them feel depressed, so it might help you out in the long run to have the other meds on board… I’m not a doctor))

If you have to wait a while to talk to a doctor, please visit a reputable pharmacy and ask the pharmacist to explain. It is their job to counsel you about meds, and any good pharmacist will be super happy to sit down with you and talk about how your medication works. It is literally part of their job description, and it is also the law.

How are you doing? Again, not a doctor, but skipping meds, especially when adding a new one, I thought could possibly cause issues. Please call the nurse if you haven’t already!